MAUDE Adverse Event Report: NUVASIVE INC ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8787240
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product problem alleged and devices are still in-situ, no lab reports or images have been provided so the complaint could not be confirmed.Review of the reported event identified the patient experienced an immune response reaction post a nuvasive cervical procedure making the causal relationship between nuvasive implants and the patient's reported allergic reaction suspect.Due to a lack of information no root cause or causal relationship could be determined a list of elements included in the involved nuvasive devices was provided to the patient as requested, the event is considered the result of patient related factors.No additional investigation can be completed at this time.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review: "contraindications use of the nuvasive archon anterior cervical plate system and spinal fixation surgery are contraindicated when there was recent or local active infection near or at the site of the proposed implantation.Any conditions that preclude the possibility of fusion are relative contraindications." "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include.Potential risks identified with the use of this system, which may require additional surgery, include.Metal sensitivity or allergic reaction to a foreign body infection." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".Caution must be taken due to potential patient sensitivity to materials.Do not implant in patients with known or suspected sensitivity to the aforementioned materials.Proper patient selection is critical to the success of the procedure.Only patients who satisfy the criteria set forth under the indications section of this document and who do not have any of the conditions set forth under the contraindications section of this document should be considered for spinal fixation surgery using the nuvasive archon anterior cervical plate system." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at.".
 
Event or Problem Description
A patient of mine has developed a severe diffuse eczema of his skin and refractory demyelination since having an acdf with the following the timing of the symptom onset in the near term after the surgery would suggest that the surgery triggered his immune system.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key19067686
Report Number2031966-2024-00100
Device Sequence Number6676981
Product Code KWQ
UDI-Device Identifier00887517201812
UDI-Public887517201812
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8787240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale